MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD WOVEN AORTIC ARCH; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD WOVEN AORTIC ARCH; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HEWAA2410080810/1
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During the surgery, the surgeon noticed a bleeding around the graft.The graft was then replaced by another one to complete the surgery.There is no indication of actual or potential for harm or death.
 
Additional Manufacturer Narrative
It is unknown if the product is available for investigation.More information is being requested to the initial reporter in order to investigate and identify the root cause and the impact on patient safety.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 21k07.The device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.One retention sample from an another sterilization lot and coated on the same day and under the same conditions as the involved device was identified.It will be underwent water permeability testing.The test result is pending.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.It is unknown if the product is available for investigation.
 
Additional Manufacturer Narrative
(4117) device is not accessible for testing.(4111/2199) the investigation involved communication/interviews with persons close to the adverse event.Below is the information obtained: procedure name: acute a dissection regarding the patient¿s preexisting medical conditions, state of health, and relevant medications: the patient was just taking the antihypertensive drugs.The health condition was normal before the procedure.Local needle bleeding was observed during venting after vascular graft anastomosis.Bioglue like coseal glue was used to stop the bleeding.The amount of blood loss is around 50 ml.The patient didn't require a transfusion.There was not any adverse effects intraoperatively and there was not any adverse outcomes to the procedure.The patient¿s pre-operative coagulation parameters (pt/ptt/inr): inr 0.96 pt 12 aptt 27 there was little impact on the procedure.They replaced the graft by hemashield 4 brand, m00202175924p0 the patient's current health is under good condition.The product is not available for investigation.The doctor is not the newer of aorta arch graft use.The patient has been discharged from hospital.(4102/213) one retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
See initial mfg report #1640201-2022-00011.Complaint #(b)(4).
 
Event or Problem Description
See mfg reports #1640201-2022-00011.Complaint #(b)(4).
 
Additional Manufacturer Narrative
Addtl mfg narrative: in block h6, for the section "device code", the code 1494 was used in order to replace the code 3190 that was in the initial report, as we received more information on the use of the device.(4112/4248) the case and a procedural video provided by the physician was reviewed by the medical affairs department.Their assessment is as follows: "the event that precipitated this complaint occurred on 23-feb-2022 during a procedure described as an ¿acute a dissection where local bleeding was noted while venting after vascular graft anastomosis¿ using an intergard woven 4-branch graft.The location of the anastomosis and area of bleeding were not specified, however a brief video accompanied the complaint record.It was noted that a product similar to coseal was applied to the graft.After explantation, the graft was discarded and replaced with a hemashield woven aortic arch branch graft.In addition, it was reported that there were no adverse patient effects or surgical outcomes as a result of the graft exchange.Upon review of the customer procedural video, one of the branches of the graft is seen attached to what appears be an extracorporeal circuit (under pressure) rather than an anastomosis to an artery.A small amount of clear fluid is flowing downward along the edge of the graft wall from above, however the origin cannot be clearly visualized.The limited fluid oozing which was observed is compatible with the expected behavior of the graft under the circumstances described in the report.The explanted graft was not returned for inspection and testing, however a retention graft was tested for water permeability and revealed no nonconformity.Due to the limited information provided in the report and video which incompletely shows the graft issue, the cause cannot be determined and is most likely multifactorial.It should be noted, the intergard woven ifu states that the branches of a branch graft are to facilitate the attachment of the arch vessels to the graft.A small amount of clear fluid, not blood, is seen flowing down the side of the graft, possibly due to the branch being connected to an extracorporeal circuit for venting.If the branch graft had been anastomosed to an artery and then ¿vented¿, blood would have been seen oozing from the anastomosis.In conclusion, the use of the intergard woven graft for extracorporeal circulation is an off-label use and as such, the graft performed as expected.The subsequent explantation and reimplantation of a hemashield aortic arch branch graft did not result in any patient harm, nor did it necessitate the altering of the planned surgical procedure.The intergard product was discarded, and therefore is unavailable for inspection and testing." (67) no conclusion on the root cause of the event can be drawn since the product is not available for investigation.However, based on the conducted investigation and the medical assessement, the product was not defective at the time of manufacturing and the cause of the reported adverse event is multifactorial and most likely related to an off-label use of the device.(24) please note that, as per the product instructions for use, intergard woven vascular grafts are not intended for use as perfusion branch during extracorporeal circulation as it may lead to bleeding.Indeed, intergard woven vascular grafts are intended for surgical repair, bypass or replacement of the thoracic and abdominal aorta, and proximal peripheral arteries, when open surgical operation is required.

Brand Name
INTERGARD WOVEN AORTIC ARCH
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13950196
Report Number2242352-2022-00277
Device Sequence Number17818110
Product Code DSY
UDI-Device Identifier00384401010739
UDI-Public(01)00384401010739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2022
Report Date (Section F) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberHEWAA2410080810/1
Device Catalogue NumberHEWAA2410080810/1
Device Lot Number21K07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/28/2022
Event Location Hospital
Date Report to Manufacturer05/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/31/2022
04/28/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/27/2022
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight68 KG
Date Report Sent to FDA05/11/2022